Alert archive / Georgia / Special Weather Statements in 2013

Special Weather Statement, NWS Atlanta, GA

August 8, 2013Dade County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 8, 2013, 5:43 PM EDT for Dade County, Georgia. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 8, 2013, 5:43 PM EDT (21:43 UTC)
Expired
Aug 8, 2013, 6:30 PM EDT
In force
47 min
Issued by
NWS Atlanta, GA

County Dade County, GA

The radar

The Northeast Alabama radar (KHTX), 56 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.7 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2013-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 46 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2013-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
46 J/kg
Mixed-layer CIN
-276 J/kg
Mixed-layer LCL
1000 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

011 
WWUS82 KFFC 082143
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
543 PM EDT THU AUG 8 2013

GAZ001-002-082230-
543 PM EDT THU AUG 8 2013

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN WALKER AND DADE
COUNTIES UNTIL 630 PM EDT...

AT 539 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
STRONG THUNDERSTORM WITH HEAVY RAIN OVER CHATTANOOGA VALLEY...MOVING 
EAST AT 5 MPH. RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE WITH 
THIS STORM.

RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
WALKER AND DADE COUNTIES...INCLUDING AREAS AROUND CHICKAMAUGA...
CHATTANOOGA VALLEY...FAIRVIEW...CLOUDLAND CANYON STATE PARK...LOOKOUT
MOUNTAIN...COLE CITY...HOOKER...MORGANVILLE...STEPHENSVILLE...
WILDWOOD...NEW ENGLAND AND TRENTON. ADDITIONALLY...COUNTRY ROADS AND
FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR
FLOODING.

&&

LAT...LON 3499 8528 3483 8527 3482 8558 3482 8559
      3486 8559 3498 8561 3499 8560
TIME...MOT...LOC 2143Z 126DEG 0KT 3493 8540

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 8, 3:44 PM EDT, 1 hour 59 minutes earlier.

Area forecast discussion, Aug 8, 3:44 PM EDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
344 PM EDT THU AUG 8 2013

.SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...
ACTIVE DAY ACROSS NORTH AND WEST CENTRAL GEORGIA IS EXPECTED TO
CONTINUE THROUGH THIS EVENING AND THE PRIMARY THREAT REMAINS
FLOODING. BETTER CONVECTION HAS SHIFTED NW OF THE ATL METRO AREA.
ITS POSSIBLE THAT THE ATL METRO AREA HAS BEEN WORKED OVER ALREADY
AND THAT THUNDER IN THAT AREA MAY BE MORE LIMITED THROUGH THIS
EVENING.  HRRR HAS HAD A GOOD HANDLE ON THE SITUATION TODAY AND
BASED OFF OF THIS...TRENDS AND OTHER GUIDANCE...SHOULD SEE ACTIVITY
DECREASE BY MIDNIGHT.

FLOW ALOFT HAS BECOME MORE ZONAL AND RIDGING CONTINUES TO BUILD IN
ALOFT THROUGH THE SHORT TERM. DESPITE THIS...WHICH USUALLY HELPS TO
SUPPRESS CONVECTION...PW/S REMAIN HIGH WITH CLOSE TO 2 INCHES
CONTINUING THROUGH SATURDAY. ALTHOUGH THERE ARE SUBTLE WAVES IN THE
FLOW NO CLEAR VORT MAX TO PICK UP ON. EVEN SO...ONLY A WEAK VORT MAX
FOR TODAY THAT HAS CAUSED WIDESPREAD RAIN ACROSS NORTH AND WEST
CENTRAL GEORGIA. SO EVEN WITH LITTLE IN TERMS OF THE UPPER
LEVELS...WITH HIGH PW VALUES...EXPECT ABOVE NORMAL POPS AGAIN ON
FRIDAY FOR NORTH GEORGIA WITH CLOSER TO CLIMO VALUES FOR CENTRAL
GEORGIA. FOR EARLY SATURDAY MORNING...FRONT IS MOVING ALONG THE EAST
COAST AND MAY SEE THE TAIL END OF IT MAKE IT INTO NORTH
GEORGIA...THUS HAVE LEFT THE MENTION OF POPS IN FOR NORTH GEORGIA
FRIDAY NIGHT.

SEE HYDROLOGY SECTION FOR DETAILS REGARDING RAINFALL AMOUNTS AND
IMPACTS.

11

.LONG TERM /SATURDAY THROUGH THURSDAY/...
CURRENT EXTENDED FORECAST GRIDS LOOK GOOD...NO SIGNIFICANT CHANGES
MADE AS 12Z MODEL RUN DID NOT INDICATE ANY SIGNIFICANT CHANGES TO THE
MEDIUM RANGE MODEL TRENDS. PLEASE SEE THE PREVIOUS LONG RANGE
FORECAST DISCUSSION BELOW.

20

PREVIOUS LONG TERM DISCUSSION/FRIDAY NIGHT THROUGH WEDNESDAY/...
/ISSUED 414 AM EDT THU AUG 8 2013/
FLAT UPPER RIDGE CONTINUES OVER THE REGION THROUGH THE WEEKEND WITH
MULTIPLE IMPULSES IN THE UPPER FLOW AFFECTING THE CWA. PLENTY OF
AVAILABLE MOISTURE COMBINED WITH THE DYNAMICS SHOULD SUPPORT AT LEAST
CHANCE OR SLIGHT CHANCE POPS WITH A TREND TOWARD THE DIURNAL PATTERN.
BY THE BEGINNING OF NEXT WEEK AN UPPER TROUGH DEEPENING OVER THE
NORTHEAST SHOULD HELP PUSH A FRONT SOUTHWARD INTO GA. NOT SURE AT
THIS TIME HOW FAR INTO THE CWA THE FRONT WILL ACTUALLY GET...BUT
THERE IS SOME INDICATION THAT THERE MAY BE SOME DRYING ACROSS THE
NORTH BY THE END OF THE PERIOD. NOT CONFIDENT IT WILL BE DRY ENOUGH
TO REMOVE ANY POPS HOWEVER.

41

&&

.HYDROLOGY...
ONGOING FLOODING CONCERNS ACROSS THE ATL METRO AREA WITH FLASH FLOOD
WARNINGS IN EFFECT. EXPECT TO SEE SLOW MOVING AND TRAINING STORMS
CONTINUE THROUGH THE EVENING. WIDESPREAD ADDITIONAL RAINFALL AMOUNTS
OF A HALF INCH ARE EXPECTED THROUGH TONIGHT...HOWEVER LOCALIZED
HIGHER AMOUNTS ARE EXPECTED AND THESE ARE THE AREAS THAT WILL BE A
CONCERN FOR FLOODING. WITH THIS SETUP THOUGH...ITS IMPOSSIBLE TO PIN
POINT WHERE THESE HIGHER AMOUNTS WILL OCCUR. FLOOD WATCH CONTINUES
TO BE IN EFFECT UNTIL FRIDAY MORNING. ALTHOUGH ACTIVITY IS FORECAST
TO DECREASE TONIGHT...WITH PW/S AROUND 2 INCHES AGAIN ON FRIDAY...IT
IS POSSIBLE THAT THE FLOOD WATCH WILL NEED TO BE EXTENDED FURTHER IN
TIME. WITH TIME LEFT TO MAKE THE DECISION THOUGH...WILL LET THE
MIDNIGHT SHIFT MAKE THIS DECISION BASED ON LATEST TRENDS AND
GUIDANCE.

&&

AVIATION...
18Z UPDATE...
CONVECTION REMAINS ACTIVE AROUND THE ATL TAF SITES AND SEEMS TO BE
THE MOST PROBABLE AREA THROUGH THE AFTERNOON. THUS EXPECT A GOOD BIT
OF VARIABILITY IN THE CIGS...VSBYS AND WIND IN AND AROUND THE TSRA.
EXPECT WINDS AT ATL TO VARY BETWEEN SW AND SE THROUGH THE AFTERNOON
AND THEN BECOME MORE SE THIS EVENING.

//ATL CONFIDENCE...18Z UPDATE...
MEDIUM CONFIDENCE ON CIGS AND VSBYS. LOW CONFIDENCE ON WIND.

11

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          71  88  71  89 /  40  50  30  40
ATLANTA         73  87  73  88 /  60  50  30  40
BLAIRSVILLE     69  82  68  84 /  60  60  40  50
CARTERSVILLE    72  88  70  88 /  60  60  40  50
COLUMBUS        74  91  74  92 /  20  40  20  30
GAINESVILLE     72  85  71  88 /  60  60  40  50
MACON           73  91  71  93 /  20  30  20  20
ROME            72  89  71  88 /  60  60  40  50
PEACHTREE CITY  71  88  71  89 /  40  40  30  40
VIDALIA         74  92  73  93 /  20  20  20  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES:
BANKS...BARROW...BARTOW...BUTTS...CARROLL...CATOOSA...
CHATTOOGA...CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...DADE...
DAWSON...DEKALB...DOUGLAS...FANNIN...FAYETTE...FLOYD...FORSYTH...
GILMER...GORDON...GREENE...GWINNETT...HALL...HARALSON...HEARD...
HENRY...JACKSON...JASPER...LAMAR...LUMPKIN...MADISON...
MERIWETHER...MORGAN...MURRAY...NEWTON...NORTH FULTON...OCONEE...
OGLETHORPE...PAULDING...PICKENS...PIKE...POLK...PUTNAM...
ROCKDALE...SOUTH FULTON...SPALDING...TALIAFERRO...TOWNS...
TROUP...UNION...WALKER...WALTON...WHITE...WHITFIELD...WILKES.

&&

SHORT TERM...11
LONG TERM....20
AVIATION...11
Hazardous weather outlook, Aug 8, 3:50 PM EDT, 1 hour 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
350 PM EDT THU AUG 8 2013

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-090845-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
350 PM EDT THU AUG 8 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A FLASH FLOOD WATCH IS IN EFFECT THROUGH LATE TONIGHT FOR NORTH
AND PORTIONS OF CENTRAL GEORGIA.

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS
AFTERNOON AND TONIGHT AS UPPER LEVEL IMPULSES CONTINUE TO MOVE
ACROSS THE REGION. THE PRIMARY WEATHER HAZARD WILL BE HEAVY RAINFALL
WITH POSSIBLE LOCAL FLASH FLOODING. RAINFALL RATES OF ONE TO TWO
INCHES PER HOUR ARE POSSIBLE WITHIN THE WATCH AREA. OTHER HAZARDS
INCLUDE GUSTY WINDS AND FREQUENT LIGHTNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH DAY THROUGH THE
WEEK. THUNDERSTORMS WILL CONTINUE TO HAVE THE POTENTIAL TO PRODUCE
LOCALLY HEAVY RAINFALL...WHICH COULD CAUSE LOCALIZED FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Aug 8, 3:38 PM EDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
338 PM EDT THU AUG 8 2013

GAZ078-082030-
338 PM EDT THU AUG 8 2013

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN HARRIS COUNTY UNTIL
430 PM EDT...

AT 335 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERAL STRONG THUNDERSTORMS OVER HARRIS COUNTY WITH HEAVY
RAIN...MOVING EAST AT 5 MPH. RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE
LIKELY WITH ISOLATED AREAS SEEING UP TO 3 INCHES.

RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
HARRIS COUNTY...INCLUDING AREAS AROUND GOAT ROCK LAKE...LAKE
HARDING...WHITESVILLE-PINE LAKE...MOUNTAIN HILL...MULBERRY GROVE...
FORTSON...PINE MOUNTAIN-CALLAWAY GARDENS...HAMILTON...JONES
CROSSROADS...CATAULA...PINE MOUNTAIN VALLEY...F.D. ROOSEVELT STATE
PARK...SHILOH...ELLERSLIE AND WAVERLY HALL. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT
TO MINOR FLOODING.

&&

LAT...LON 3287 8485 3285 8471 3273 8468 3271 8470
      3259 8469 3258 8490 3261 8491 3261 8508
      3264 8510 3267 8509 3271 8512 3274 8511
      3276 8515 3278 8513 3281 8517 3285 8515
      3287 8519
TIME...MOT...LOC 1937Z 280DEG 3KT 3270 8488
Special weather statement, Aug 8, 3:42 PM EDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
342 PM EDT THU AUG 8 2013

GAZ019>021-030>032-041-082045-
342 PM EDT THU AUG 8 2013

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN POLK...PAULDING...
BARTOW...CHEROKEE...COBB...FLOYD AND HARALSON COUNTIES UNTIL 445 PM
EDT...

AT 335 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
MULTIPLE STORMS PRODUCING RAINFALL AMOUNTS OF 1 TO 2 INCHES IN ONE
HOUR WITH ISOLATED SPOTS SEEING AROUND 3 INCHES. THESE STORMS WERE
MOVING NORTH AT 5 MPH.

RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
POLK...PAULDING...BARTOW...CHEROKEE...COBB...FLOYD AND HARALSON
COUNTIES...INCLUDING AREAS AROUND BRASWELL...FELTON...ANTIOCH...
SENEY...FISH CREEK...VAN WERT...ESOM HILL...ETNA...ROCKMART...
ARAGON...CEDARTOWN...TAYLORSVILLE...STILESBORO...EUHARLEE AND
KINGSTON. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS
OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING.

&&

LAT...LON 3421 8519 3440 8505 3439 8496 3440 8474
      3442 8473 3441 8459 3438 8458 3438 8451
      3409 8453 3388 8479 3380 8499 3381 8504
      3377 8505 3366 8534 3404 8542
TIME...MOT...LOC 1940Z 270DEG 4KT 3426 8477 3400 8493
          3380 8532
Special weather statement, Aug 8, 3:51 PM EDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
351 PM EDT THU AUG 8 2013

GAZ002-003-082045-
351 PM EDT THU AUG 8 2013

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN WALKER AND CATOOSA
COUNTIES UNTIL 445 PM EDT...

AT 347 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS WITH HEAVY RAIN FROM CHICKAMAUGA TO LINWOOD THE
LINE OF THUNDERSTORMS WERE NEARLY STATIONARY. RAINFALL AMOUNTS OF 1
TO 2 INCHES IN ONE HOUR ARE POSSIBLE WITH ISOLATED SPOTS SEEING UP
TO 3 INCHES OF RAIN.

RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
WALKER AND CATOOSA COUNTIES...INCLUDING AREAS AROUND WOOD STATION...
BLUE SPRING...BEAUMONT...RINGGOLD...CENTER POST...LAFAYETTE...
LINWOOD...ROCK SPRING...CHICKAMAUGA...NOBLE...BOYNTON...CEDAR
GROVE...INDIAN SPRINGS...GRAYSVILLE AND FORT OGLETHORPE.
ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS
AND STREAMS ARE SUBJECT TO MINOR FLOODING.

&&

LAT...LON 3498 8498 3491 8502 3488 8501 3486 8506
      3482 8507 3482 8513 3473 8517 3472 8505
      3459 8506 3459 8553 3463 8553 3467 8549
      3477 8545 3488 8544 3498 8536
TIME...MOT...LOC 1951Z 178DEG 2KT 3491 8530 3482 8531
          3470 8531
Special weather statement, Aug 8, 4:39 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
439 PM EDT THU AUG 8 2013

GAZ012-019-020-030-082145-
439 PM EDT THU AUG 8 2013

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN POLK...BARTOW...
FLOYD AND GORDON COUNTIES UNTIL 545 PM EDT...

AT 433 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
MULTIPLE THUNDERSTORMS WITH HEAVY RAIN FROM FAIRMOUNT TO
CEDARTOWN...MOVING NORTH AT 5 MPH. RAINFALL AMOUNTS OF UP TO 2
INCHES IN ONE HOUR ARE POSSIBLE.

RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
POLK...BARTOW...FLOYD AND GORDON COUNTIES...INCLUDING AREAS AROUND
ANTIOCH...SENEY...FISH CREEK...VAN WERT...ROCKMART...ARAGON...
KINGSTON...PINE LOG...FUNKHOUSER...FOLSOM...FAIRMOUNT...
ADAIRSVILLE...CEDARTOWN...SONORAVILLE AND RANGER. ADDITIONALLY...
COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE
SUBJECT TO MINOR FLOODING.

&&

LAT...LON 3439 8529 3444 8518 3454 8513 3457 8509
      3458 8467 3433 8467 3426 8493 3394 8506
      3392 8537 3416 8544
TIME...MOT...LOC 2038Z 144DEG 3KT 3443 8472 3434 8500
          3414 8513 3398 8527
Special weather statement, Aug 8, 4:41 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
441 PM EDT THU AUG 8 2013

GAZ001-002-082145-
441 PM EDT THU AUG 8 2013

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN WALKER AND DADE
COUNTIES UNTIL 545 PM EDT...

AT 438 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH HEAVY RAIN OVER HOOKER...MOVING EAST AT 5
MPH. RAINFALL AMOUNTS OF 2 INCHES ARE POSSIBLE WITH THIS STORM.

RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
WALKER AND DADE COUNTIES...INCLUDING AREAS AROUND COLE CITY...
STEPHENSVILLE...CLOUDLAND CANYON STATE PARK...NEW ENGLAND...
TRENTON...MORGANVILLE...HOOKER...WILDWOOD...LOOKOUT MOUNTAIN...
CHATTANOOGA VALLEY...CHICKAMAUGA AND FAIRVIEW. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT
TO MINOR FLOODING.

&&

LAT...LON 3499 8528 3483 8527 3482 8558 3482 8559
      3498 8561 3499 8560
TIME...MOT...LOC 2041Z 270DEG 6KT 3497 8546
Special weather statement, Aug 8, 5:43 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
543 PM EDT THU AUG 8 2013

GAZ001-002-082230-
543 PM EDT THU AUG 8 2013

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN WALKER AND DADE
COUNTIES UNTIL 630 PM EDT...

AT 539 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH HEAVY RAIN OVER CHATTANOOGA VALLEY...MOVING
EAST AT 5 MPH. RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE WITH
THIS STORM.

RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
WALKER AND DADE COUNTIES...INCLUDING AREAS AROUND CHICKAMAUGA...
CHATTANOOGA VALLEY...FAIRVIEW...CLOUDLAND CANYON STATE PARK...LOOKOUT
MOUNTAIN...COLE CITY...HOOKER...MORGANVILLE...STEPHENSVILLE...
WILDWOOD...NEW ENGLAND AND TRENTON. ADDITIONALLY...COUNTRY ROADS AND
FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR
FLOODING.

&&

LAT...LON 3499 8528 3483 8527 3482 8558 3482 8559
      3486 8559 3498 8561 3499 8560
TIME...MOT...LOC 2143Z 126DEG 0KT 3493 8540

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 8:25 PM EDTSpecial Weather StatementFFCHeard65 min
Aug 8, 12:10 PM EDTSpecial Weather StatementFFCClayton, DeKalb, Fayette35 min
Aug 8, 12:40 PM EDTSpecial Weather StatementFFCClayton, Cobb, Coweta, DeKalb, Fayette, Fulton and 1 more80 min
Aug 8, 12:44 PM EDTSpecial Weather StatementFFCUnion61 min
Aug 8, 1:00 PM EDTFlash Flood WarningFFCClayton, Cobb, Coweta, DeKalb, Fayette, Fulton and 3 more6 hr
Aug 8, 1:13 PM EDTSpecial Weather StatementFFCForsyth, Hall77 min
Aug 8, 1:23 PM EDTSpecial Weather StatementFFCMadison67 min
Aug 8, 1:56 PM EDTSpecial Weather StatementFFCCarroll, Douglas79 min
Aug 8, 2:13 PM EDTFlash Flood WarningFFCBanks, Hall, Jackson6 hr
Aug 8, 2:46 PM EDTSpecial Weather StatementFFCCobb, Paulding59 min
Aug 8, 3:38 PM EDTSpecial Weather StatementFFCHarris52 min
Aug 8, 3:42 PM EDTSpecial Weather StatementFFCBartow, Haralson, Paulding, Polk63 min
Aug 8, 3:51 PM EDTSpecial Weather StatementFFCCatoosa, Walker54 min
Aug 8, 4:39 PM EDTSpecial Weather StatementFFCFloyd, Gordon, Polk66 min
Aug 8, 4:41 PM EDTSpecial Weather StatementFFCDade64 min
Aug 8, 6:13 PM EDTSpecial Weather StatementFFCCatoosa, Dade, Walker62 min
Aug 8, 6:46 PM EDTFlash Flood WarningFFCDade, Walker4 hr
Aug 8, 7:02 PM EDTSpecial Weather StatementFFCChattooga58 min
Aug 8, 7:24 PM EDTSpecial Weather StatementFFCCatoosa, Murray, Whitfield66 min
Aug 8, 7:29 PM EDTFlash Flood WarningFFCCatoosa4 hr

Nearby

Special Weather Statements in Georgia, 2013Every special weather statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.